SurvivingInfidelity.com Forums
General
User Topic: Depression and medication question
LoveEndures
Member
Member # 32686
Default  Posted: 4:13 PM, December 14th (Saturday)

Since the A...I have been so tired. The kind of tired feeling that makes you not want to get out of bed. I have to push myself through every day. When I wake up I don't even feel rested or like I have slept. I have lost interest in most things. I don't want to be around people unless I have to. I procrastinate on getting things done because everything seems to be overwhelming and just zaps any bit of energy that I do have left. I have a full time job and kiddos to take care of. I have to force myself every day to keep going...but it is so darn hard

Does this sound like depression? Can depression make you physically exhausted? To the point of feeling sick?

My md prescribed me some Wellbutrin but I am afraid to take it....I don't know about the side effects etc.

Has anyone had good results with Wellbutrin?

Thanks in advance

LE


Me--BS
WS--Not the person I married:(
DDay--a few years ago

Posts: 78 | Registered: Jul 2011
Gajit
Member
Member # 40665
Default  Posted: 4:17 PM, December 14th (Saturday)

My body did not tolerate Wellbutrin at all!
I almost had to pull off the road one morning because I got so dizzy. Plus, it is addictive.

I am on Lexapro now (upped the dosage since D-Day because of situational PTSD).
Sometimes at night I take a half dose of OTC sleeping aid and it helps me.


Lord, with Your help I will focus on each small step of the climb, instead of the mountain that stands before me.

Posts: 224 | Registered: Sep 2013 | From: USA
LosferWords
Guide
Member # 30369
Default  Posted: 4:47 PM, December 14th (Saturday)

Does this sound like depression? Can depression make you physically exhausted? To the point of feeling sick?

This does sound like depression to me. For me, it was a feeling really similar to exhaustion. It's like the depression makes you not want to do anything, and you start to lose interest in activities that used to energize you. In my case, the feeling sick part came from the physical part of depression, which involved an almost constant "kicked in the gut" type of feeling.

I have never taken Wellbutrin, but I did take Prozac for almost a year and a half, which falls into the same family of medicines as Wellbutrin. The antidepressants really did help me get on my feet, and along with a lot of hard work in IC and reading, I was eventually able to wean myself off of the antidepressants.

I guess the only advice I can give you is to make sure you are dealing with an MD that has experience with mental health (someone like PurpleJacket, who is a member of this site, for example), or even make an appointment with a psychiatrist. There are multiple medicines within the category of SSRI's, and they each have their own side affects, and they work slightly different, and impact people in different ways.

I have absolutely no medical training, so definitely listen to your physician first, with due diligence of course.

Best of luck to you!


Posts: 7481 | Registered: Dec 2010
Marathonwaseasy
Member
Member # 40674
Default  Posted: 5:09 PM, December 14th (Saturday)

I am a physician but not your physician so take what I say as basic information not specific advice
There are physicians who give out drugs when people are just unhappy and not depressed as it can be easier to write a prescription than to listen and care.
The two main signs of depression are
1) lack of interest in things you normally enjoy or care about.
An A is devastating obviously and for a couple of months post dday I enjoyed nothing but now I smile at stuff my wee one does and have even laughed out loud. I don't care about things in the same way as before but the fact that I care at all makes me sure I'm not depressed (I have been depressed before and I did lost interest in everything)
2) loss of hope or planning for the future
Again an A which means you've no idea if you still have a M impacts on planning but can you make any plans with pleasure/looking forward? Even if it's just a coffee and chat with a friend.

Wellbutrin isn't used much in UK so can't comment on it.
All the best x


Me BS, 41
Him WS, 45
EA and PA (PA for 11 months)
DDay 13/9/13
3 children - 15,12,3
WS has bipolar, no excuse...

"We're not broken, just bent. We can learn to love again."


Posts: 421 | Registered: Sep 2013 | From: Ireland
knolls
Member
Member # 39242
Default  Posted: 5:12 PM, December 14th (Saturday)

I agree it's depression. Sorry. One of my "anger" points. That I got hit with depression so badly as a result of the A

I do take Wellbutrin. I have had good results. With all meds you have to watch. One of the side effects can be rage. So when I had a really bad rage episode my MD thought if was the meds. Nope. I was just really pissed and finally voicing all that I felt inside to my H.

Good luck. Don't be afraid to ask for help. This can be a bumpy ride to say the least


I am stronger than the storm.
I take every experience in my life, no matter how horrendous it was, as a learning experience

Posts: 67 | Registered: May 2013
steadfast1973
Member
Member # 24719
Default  Posted: 5:41 PM, December 14th (Saturday)

Anti depressants cause me to be an apathetic, narcissistic bitch. I said nasty things to people, and couldn't understand why it hurt their feelings. It turned what little filter I have, off completely.


Me- 40- BS Him- 36- WH D-day#1 5/25/09 3 mo. EA d-day#2 11/06/13 Prostitute 11/5/13 in R
"I've seen your flag on the marble arch, our love is not a victory march, it's a cold and broken hallelujah."- Leonard Cohen

Posts: 2286 | Registered: Jul 2009 | From: Midwest
iwillNOT
Member
Member # 40605
Default  Posted: 5:44 PM, December 14th (Saturday)

I started Wellbutrin at about 2 1/2. Months after Dday and it made a noticeable difference for me. This is my first experience with AD's and I really didn't want to use them but I am so glad I did.

My side effects were very mild, just a bit of dry mouth and a couple mild dizziness episodes during the first couple of weeks. I don't notice any side effects now.

The only thing I don't like is that I can't take it in the evening or I can't sleep well.

I plan to take them for 6 months and then wean off.


Me: BS, 43
Him: WH, 44
Together 21 years
Married 14 years
Kiddos 2,6,8,10
Dday#1 2004, 3 years after EA/PA co-worker MOW
Dday#2 8-6-13, 13 months EA/9months PA with co-worker MOW - caught not confessed
Rugsweep now, pay later. Ask me how I know.

Posts: 512 | Registered: Sep 2013 | From: Midwest
Topic Posts: 7